Thunderstorm Wind, St. Clair
- When
- July 27, 8:35 PM EST
- Where
- St. Clair County, 2.45 mi NW of Wadnams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.000, -82.570
An eight inch diameter tree limb was reported down.
A thunderstorm brought down a large tree limb near Wadhams.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm brought down a large tree limb near Wadhams.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 27, 5:45 PM EST, 2 hours 50 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 645 PM EDT Tue Jul 27 2021 .AVIATION... A southward sagging frontal boundary engaging weak instability will maintain a very low potential for shower/t-storm production early tonight. Little evidence on radar thus far to support a defined mention. Otherwise, some persistence of higher based VFR cloud as this process unfolds, with the frontal passage providing a wind shift to northeasterly overnight. Potential does exist for some degree of low cloud development to occur during the early morning hours, but with recent model guidance still offering a mixed signal. Outgoing forecast will provide a limited mention attm. Absent of low cloud, shallow MVFR fog also a possibility near daybreak. Wind speed remains elevated just enough overnight to limit fog density. Dry conditions favored within a lower coverage of VFR diurnal cu for the Wednesday daylight period. Modest early winds from the northeast, shifting to southeast into the afternoon. For DTW...Thunderstorm potential expected to remain north of metro tonight. Cloud bases generally above 5000 ft during this time, although a limited coverage of low cloud may briefly emerge toward daybreak in the wake of a frontal passage. Wind shift to north- northeasterly with this frontal passage (08z-10z), but with speeds remaining light. .DTW THRESHOLD PROBABILITIES... * Low for cigs aob 5000 feet through Wednesday. && .PREV DISCUSSION... Issued at 412 PM EDT Tue Jul 27 2021 DISCUSSION... Disorganized arc of absolute vorticity energy has been responsible for a fair amount of altocumulus/altostratus today. Latest SPC mesoanalysis suggests less than 500 J/kg of MLCAPES exists over Southeast Michigan. Satellite trends support more insolation for the remainder of the afternoon which should allow instability SBCAPE/MUCAPE to build over 1000 J/kg per HREF output. Forecast reasoning provided in the early morning discussion and late morning update largely holds valid. Will be watching for the potential for shower or isolated thunderstorm development in the Thumb region or along the Lake Huron shoreline. Hires signal suggests a potential for small convective cell/low depth to width aspect ratio convection which has some observational support with the cumulus development over Lower Michigan. The noteworthy trend (NAM and HRRR) is one that suggests the better time for convective development over the cwa may be after 23-00Z. Southeast Michigan remains in a Marginal designation for severe weather today in the SWODY1. A differential loss of cyclonic flow trajectories tied to right exit region jet dynamics will result in weak surface high ridge during the day Wednesday. Really looking at a quiet, normal Late July day for Southeast Michigan. Highs are forecasted to be in the lower to middle 80s which is right at the seasonal average. The big weather item of interest is the potential development of a mesoscale convective system MCS over Wisconsin Wednesday evening. A consistent model signal has emerged that tracks the MCS across southern Lake Michigan, then forward propagates across Southwest Lower Michigan between 7-12Z Thursday morning. Really mixed feelings about the overall dynamics this far south as models do show a strong wind field driving into Southeast Michigan with a very weak absolute vorticity center/potential vorticity maximum. There is no question with the robust modeled convective response. Really have respect for the pristine EML with 700-500mb lapse rates exceeding 8C/km that advects out ahead of the inbound jetlet and MCS. The NAM12 is likely overresolved/convective feedback because of the grid space but cell movement at greater than 50 knots brings a ground relative wind threat component outside of any forward propagating vector. A good clustering shows the main MCS track west of the cwa, but the message is that any slight eastward deviation could bring it across Southeast Michigan. Despite the early morning timing 7-11Z timeframe the potential will exist for damaging winds. Latest Swody2 has Southeast Michigan in Marginal designation for severe weather with a portion of Lenawee County in Slight. Given the latest track, the heavy rainfall and flooding risk appears to be west of the cwa, but this remains dependent on what is observed. Keep updated on latest revisions to the forecast. Low level cold advection with differential warm air aloft will lead to very stable conditions over Southeast Michigan from Thursday afternoon through Saturday morning. Very comfortable weather is expected Friday with temperatures in the 70s and humidity knocked out of the air. Very persistent cyclonic flow will allow shortwave energy to dive into the Great Lakes region around Saturday timeframe. No confidence exists in the integrity of the shortwave but pattern recognition suggests rain/shower chances late Saturday and Sunday. Suspect that temperatures for Sunday and Monday are definitely too warm. MARINE... A cold front sags south across the central Great Lakes this afternoon and evening triggering isolated to scattered showers and possibly a few storms for Lake Huron and Lake St. Clair. An area of weak high pressure will settle in behind the front and maintain light winds and dry conditions through Wednesday. Flow shifts to the southwest late Wednesday ahead of the next system as better moisture returns to the area. Showers and storms then become likely Thursday morning as the associated cold front drops through the region. Northwest to north winds follow the front and bring an increasing wave field to southern Lake Huron late Thursday into Friday. HYDROLOGY... Thunderstorms are likely after midnight Wednesday night into Thursday morning. This pattern has a marginal risk of excessive rainfall with potential for flooding. The excessive rainfall threat area is mainly along and south of a line from Owosso to Detroit. Storm total rainfall averaging around 1 inch is likely with the potential for higher amounts over a short period of time. This could lead to flooding of low lying and prone urban areas along with rises in area creeks and streams. There is some refinement expected to timing and affected areas as the evolution of thunderstorms becomes more clear in forecast updates today and Wednesday. Active weather is expected to linger into Thursday morning before exiting the region with a cold front. Cooler and less humid air then moves in to finish the week. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...CB MARINE.......TF HYDROLOGY....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 437 AM EDT Tue Jul 27 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 437 AM EDT Tue Jul 27 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and this evening with a marginal risk of severe intensity mainly during the afternoon. Scattered thunderstorms this morning produce locally heavy rainfall before the pattern transitions to stronger storms this afternoon. The strongest storms then will be capable of damaging wind gusts reaching near 60 mph and hail around 1 inch while moving west to east around 30 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms late Wednesday night into Thursday morning and a slight risk of severe intensity. An organized complex of thunderstorms is likely to move in from Wisconsin and Illinois and through southern Lower Michigan after midnight. Damaging wind gusts in excess of 60 mph will be possible into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not currently planned for today or tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 437 AM EDT Tue Jul 27 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Numerous thunderstorms move across northern Lake Huron during the morning which are capable of 35 knot wind gusts and heavy rainfall. The chance of thunderstorms migrates southward during the day with a marginal risk of severe intensity. The strongest storms will be capable of damaging wind gusts reaching near 50 knots and hail around 1 inch while moving west to east around 25 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms late Wednesday night into Thursday morning and a slight risk of severe intensity mainly toward Lake St Clair and western Lake Erie. An organized complex of thunderstorms is likely to move in from Wisconsin and Illinois and through southern Lower Michigan after midnight. Damaging wind gusts in excess of 50 knots will be possible into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not currently planned for today or tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
Special Weather Statement
National Weather Service Detroit/Pontiac MI
724 PM EDT Tue Jul 27 2021
MIZ055-280015-
Sanilac-
724 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHEAST SANILAC
COUNTY...
At 723 PM EDT, a strong thunderstorm was located near Sandusky,
moving southeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Carsonville around 740 PM EDT.
Applegate around 750 PM EDT.
Croswell around 755 PM EDT.
Lexington around 800 PM EDT.
Other locations impacted by this storm include Amador, Birch Beach,
Watertown, Lexington Heights and McGregor.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4317 8250 4316 8268 4348 8296 4357 8280
4329 8250
TIME...MOT...LOC 2323Z 321DEG 27KT 4346 8285
MRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
823 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM FUNNEL CLOUD 6 W CROSWELL 43.26N 82.73W
07/27/2021 SANILAC MI FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED NEAR BROWN RD AND PECK RD - RADIO
REPORT RELAYED VIA SOCIAL MEDIA.
&&
TFThe Detroit radar (KDTX), 81 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
An eight inch diameter tree limb was reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2021Every state in 2021This day in weather historyWarnings in Michigan, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975967.